zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Best approximation theorems for nonexpansive and condensing mappings in hyperconvex spaces. (English) Zbl 1163.41005
Let $(M,d)$ be a hyperconvex metric space, $X\subset M$ and $F:X\rightarrow 2^{M}$ a given multivalued mapping. The authors consider the following problems in this setting: 1) The best approximation problem: Find the condition on $F$ and on a set $A\subset M$ such that there is $x\in A$ satisfying $d(x,F(x))\leq d(y,F(x)),$ for all $y\in A;$ 2) The invariant approximation problem consisting in finding conditions for the mapping $F$ with invariant set $A$ and with $Fix(F)\neq\emptyset,$ implying that $Fix(F)\cap P_{A}(p)\neq\emptyset,$ where $P_{A}(p)$ is the metric projection of $p\in Fix(F)$ onto A; 3) The best proximity pair problem: Find conditions on $F:A\rightarrow2^{B},$ $A$ and $B$ implying that there is a point $x\in A$ such that $d(x,F(x))=\inf \{a,b):a\in A,$ $b\in B\}.$ These three problems are studied when the multivalued mapping $F$ is condensing or nonexpansive, and one obtains sufficient conditions for the existence of the solutions of these problems. For example, if the set $X\subset M$ is admissible (respectively, bounded externally hyperconvex) and $F:X\rightarrow2^{M}$ is condensing, continuous in the Hausdorff metric of $(M,d)$ and the values of $F$ are nonempty bounded externally hyperconvex (respectively admissible) subset of $(M,d),$ then $F$ has a point of best approximation (Th. 3.1).

MSC:
41A65Abstract approximation theory
54H25Fixed-point and coincidence theorems in topological spaces
41A50Best approximation, Chebyshev systems
47H10Fixed-point theorems for nonlinear operators on topological linear spaces
WorldCat.org
Full Text: DOI
References:
[1] Fan, Ky: Extensions of two fixed point theorems of F. E. Browder. Math. Z. 112, 234-240 (1969) · Zbl 0185.39503
[2] Khamsi, M. A.: KKM and Ky Fan theorems in hyperconvex metric spaces. J. math. Anal. appl. 204, 298-306 (1996) · Zbl 0869.54045
[3] Park, S.: Fixed point theorems in hyperconvex metric spaces. Nonlinear anal. 37, 467-472 (1999) · Zbl 0930.47023
[4] Markin, J.: A best approximation theorem for nonexpansive set-valued mappings in hyperconvex metric spaces. Rocky mountain. J. math 35, 2059-2063 (2005) · Zbl 1097.54040
[5] Markin, J.: Best approximation and fixed point theorems in hyperconvex metric spaces. Nonlinear anal. 63, 1841-1846 (2005)
[6] Kirk, W. A.; Sims, B.; Yuan, G. X.: The knaster--Kuratowski and mazurkiewicz theory in hyperconvex spaces and some of its applications. Nonlinear anal. 9, 611-627 (2000) · Zbl 1068.47072
[7] Kirk, W. A.: Fixed point theorems in $CAT(0)$ spaces and R-trees. Fixed point theory appl. 4, 309-316 (2004) · Zbl 1089.54020
[8] Habiniak, L.: Fixed point theorems and invariant approximations. J. approx. Theory 56, 241-244 (1989) · Zbl 0673.41037
[9] Singh, S.; Watson, B.; Srivastava, P.: Fixed point theory and best approximation: the KKM-map principle. (1997) · Zbl 0901.47039
[10] Subrahmanyam, P. V.: An application of a fixed point theorem to best approximation. J. approx. Theory 20, 165-172 (1977) · Zbl 0349.41013
[11] N. Shahzad, N. Hussain, Deterministic and random coincidence point results for nonexpansive mappings, J. Math. Anal. Appl. (2006) (in press) · Zbl 1107.47042
[12] O’regan, D.; Shahzad, N.: Coincidence points and invariant approximation results for multimaps. Acta math. Sinica 23, 1601-1610 (2007) · Zbl 1131.54030
[13] Basha, Sadiq; Veeramani, P.: Best proximity pairs for multifunctions with open fibres. J. approx. Theory 103, 119-129 (2000) · Zbl 0965.41020
[14] Basha, Sadiq; Veeramani, P.; Pai, P.: Best proximity pair theorems. Indian J. Pure appl. Math. 32, 1237-1246 (2001) · Zbl 1021.47027
[15] Espinola, R.: On selections of the metric projection and best proximity pairs in hyperconvex spaces. Ann. univ. Mariage Curie-sklodowska 59, 9-17 (2005) · Zbl 1145.47036
[16] Kirk, W. A.; Reich, S.; Veeramani, P.: Proximinal retracts and best proximity pair theorems. Numer. funct. Anal. optim. 24, 851-862 (2003) · Zbl 1054.47040
[17] A. Kaewcharoen, W.A. Kirk, Proximinality in geodesic spaces, Abstr. Appl. Anal. (in press) · Zbl 1141.51011
[18] Aronszajn, N.; Panitchpakdi, P.: Extensions of uniformly continuous transformations and hyperconvex metric spaces. Pacific J. Math. 6, 405-439 (1956) · Zbl 0074.17802
[19] Sine, R. C.: Hyperconvexity and nonexpansive multifunctions. Trans. amer. Math. soc. 315, 755-767 (1989) · Zbl 0682.47029
[20] Khamsi, M. A.; Kirk, W. A.; Yanez, C. M.: Fixed point and selection theorems in hyperconvex spaces. Proc. amer. Math. soc. 128, 3275-3283 (2000) · Zbl 0959.47032
[21] Espinola, R.; Kirk, W. A.: Fixed point theorems in R-trees with applications to graph theory. Topology appl. 153, 1046-1055 (2006) · Zbl 1095.54012
[22] Kirk, W. A.: Hyperconvexity of R-trees. Fund. math. 156, 67-72 (1998) · Zbl 0913.54030
[23] Baillon, J. B.: Nonexpansive mappings and hyperconvex spaces. Contemp. math. 72, 11-19 (1988) · Zbl 0653.54021
[24] Khamsi, M. A.: Sadovskii’s fixed point theorem without convexity. Nonlinear anal. 53, 829-837 (2003) · Zbl 1028.47042
[25] Aksoy, A. G.; Khamsi, M. A.: A selection theorem in metric trees. Proc. amer. Math. soc. 134, 2957-2966 (2006) · Zbl 1102.54022
[26] Wu, X.; Thompson, B.; Yuan, G. X.: Fixed point theorems of upper semicontinuous multivalued mappings with applications in hyperconvex metric spaces. J. math. Anal. appl. 276, 80-90 (2002) · Zbl 1011.54034
[27] Dhompongsa, S.; Kaewkhao, A.; Panyanak, B.: Lim’s theorem for multivalued mappings in $CAT(0)$ spaces. J. math. Anal. appl. 312, 478-487 (2005) · Zbl 1086.47019